• Previous Article
    Stochastic maximum principle for problems with delay with dependence on the past through general measures
  • MCRF Home
  • This Issue
  • Next Article
    A stability result for the diffusion coefficient of the heat operator defined on an unbounded guide
doi: 10.3934/mcrf.2021024

Controllability under positive constraints for quasilinear parabolic PDEs

DeustoTech, Fundación Deusto, Av. Universidades, 24, 48007, Bilbao, Basque Country, Spain, Instituto de Matemática e Estatística, Universidade Federal Fluminense, R. Prof. Marcos Waldemar de Freitas, s/n, 24210-201, Niterói, RJ, Brazil

* Corresponding author: Miguel R. Nuñez-Chávez

Received  October 2019 Revised  March 2021 Published  April 2021

This paper deals with the analysis of the internal controllability with constraint of positive kind of a quasilinear parabolic PDE. We prove two results about this PDE: First, we prove a global steady state constrained controllability result. For this purpose, we employ the called "stair-case method". And second, we prove a global trajectory constrained controllability result. For this purpose, we employ the well-known "stabilization property" in $ L^2 $ norms. Furthermore, for both results an important argument is needed: the exact local controllability to trajectories. Then we prove the positivity of the minimal controllability time using arguments of comparison principle. Some additional comments and open problems concerning other systems are presented.

Citation: Miguel R. Nuñez-Chávez. Controllability under positive constraints for quasilinear parabolic PDEs. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2021024
References:
[1]

V. M. Alekseev, V. M. Tikhomorov and S. V. Formin, Optimal Control, Consultants Bureau, New York, 1987. doi: 10.1007/978-1-4615-7551-1.  Google Scholar

[2]

M. Beceanu, Local exact controllability of the diffusion equation in one dimension, Abstr. Appl. Anal., 2003 (2003), 793-811.  doi: 10.1155/S1085337503303033.  Google Scholar

[3]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer New York, 2010. Available from: https://books.google.es/books?id=GAA2XqOIIGoC.  Google Scholar

[4]

R. Du, Null controllability for a class of degenerate parabolic equations with the gradient terms, J. Evol. Equ., 19 (2019), 585-613.  doi: 10.1007/s00028-019-00487-8.  Google Scholar

[5]

O. Yu. Émanuvilov, Controllability of parabolic equations, Mat. Sb., 186 (1995), 879-900.  doi: 10.1070/SM1995v186n06ABEH000047.  Google Scholar

[6]

L. C. Evans, Partial Differential Equations, Graduate studies in mathematics, American Mathematical Society, 2010. Available from: https://books.google.es/books?id=Xnu0o_EJrCQC. doi: 10.1090/gsm/019.  Google Scholar

[7]

E. Fernández-CaraD. Nina-HuamánM. R. Nuñez-Chávez and F. B. Vieira, On the theoretical and numerical control of a one-dimensional nonlinear parabolic partial differential equation, J. Optim. Theory Appl.s, 175 (2017), 652-682.  doi: 10.1007/s10957-017-1190-4.  Google Scholar

[8]

E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: The linear case, Adv. Differential Equations, 5 (2000), 465-514.   Google Scholar

[9]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, vol. 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.  Google Scholar

[10]

O. Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev Spaces of negative order and exact controllability for semilinear parabolic equations, Publ. Res. Inst. Math. Sci., 39 (2003), 227-274.  doi: 10.2977/prims/1145476103.  Google Scholar

[11]

O. A. Ladyzhenskaya and N. N. Ural'ceva, Linear and Quasilinear Elliptic Equations, Translations by Scripta Technica, Inc, Academy Press, New York and London, 1968.  Google Scholar

[12]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, vol. 23, AMS, Providence, RI, 1968. Available from: https://books.google.es/books?id=dolUcRSDPgkC.  Google Scholar

[13]

K. Le Balc'h, Controllability of a $4 \times 4$ quadratic reaction-diffusion system, J. Differential Equations, 266 (2019), 3100-3188.  doi: 10.1016/j.jde.2018.08.046.  Google Scholar

[14]

G. Lebeau and L. Robbiano, Contrôle exact de léquation de la chaleur, Communications in Partial Differential Equations, 20 (1995), 335-356.   Google Scholar

[15]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 1996. Available from: https://books.google.es/books?id=s9Guiwylm3cC. doi: 10.1142/3302.  Google Scholar

[16]

J.-L. Lions, Controlablité exacte des syst$\grave{e}$mes distribués: Remarques sur la théorie générale et les applications, Analysis and Optimization System, Springer, (1986), 3–14. doi: 10.1007/BFb0007542.  Google Scholar

[17]

J. L. Lions and E. Magenes, Problemes aux Limites non Homogenes et Applications, Grundlehren der mathematischen Wissenschaften, Springer Berlin Heidelberg, vol 1, 1968. Google Scholar

[18]

X. Liu and X. Zhang, Local controllability of multidimensional quasi-linear parabolic equations, SIAM J. Control Optim., 50 (2012), 2046-2064.  doi: 10.1137/110851808.  Google Scholar

[19]

J. LohéacE. Trélat and E. Zuazua, Minimal controllability time for the heat equation under unilateral state or control constraints, Math. Models Methods Appl. Sci., 27 (2017), 1587-1644.  doi: 10.1142/S0218202517500270.  Google Scholar

[20]

D. Pighin and E. Zuazua, Controllability under positive constraints of semilinear heat equations, Math. Control Relat. Fields, 8 (2018), 935-964.  doi: 10.3934/mcrf.2018041.  Google Scholar

[21]

C. PoucholE. Trélat and E. Zuazua, Phase portrait control for 1d monostable and bistable reaction-diffusion equations, Nonlinearity, 32 (2019), 884-909.  doi: 10.1088/1361-6544/aaf07e.  Google Scholar

[22]

M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, Springer, New York, 2012. Available from: https://books.google.es/books?id=JUXhBwAAQBAJ. Google Scholar

[23]

E. J. P. G. Schmidt, Boundary control for the heat equation with steady-state targets, J. Differential Equations, 78 (1989), 89-121.  doi: 10.1016/0022-0396(89)90077-6.  Google Scholar

[24]

E. Zeidler, Nonlinear Functional Analysis and its Applications I: Fixed-Point Theorems, Springer-Verlag, New York, Berlin, Heidelberg, Tokio, 1986.  Google Scholar

show all references

References:
[1]

V. M. Alekseev, V. M. Tikhomorov and S. V. Formin, Optimal Control, Consultants Bureau, New York, 1987. doi: 10.1007/978-1-4615-7551-1.  Google Scholar

[2]

M. Beceanu, Local exact controllability of the diffusion equation in one dimension, Abstr. Appl. Anal., 2003 (2003), 793-811.  doi: 10.1155/S1085337503303033.  Google Scholar

[3]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer New York, 2010. Available from: https://books.google.es/books?id=GAA2XqOIIGoC.  Google Scholar

[4]

R. Du, Null controllability for a class of degenerate parabolic equations with the gradient terms, J. Evol. Equ., 19 (2019), 585-613.  doi: 10.1007/s00028-019-00487-8.  Google Scholar

[5]

O. Yu. Émanuvilov, Controllability of parabolic equations, Mat. Sb., 186 (1995), 879-900.  doi: 10.1070/SM1995v186n06ABEH000047.  Google Scholar

[6]

L. C. Evans, Partial Differential Equations, Graduate studies in mathematics, American Mathematical Society, 2010. Available from: https://books.google.es/books?id=Xnu0o_EJrCQC. doi: 10.1090/gsm/019.  Google Scholar

[7]

E. Fernández-CaraD. Nina-HuamánM. R. Nuñez-Chávez and F. B. Vieira, On the theoretical and numerical control of a one-dimensional nonlinear parabolic partial differential equation, J. Optim. Theory Appl.s, 175 (2017), 652-682.  doi: 10.1007/s10957-017-1190-4.  Google Scholar

[8]

E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: The linear case, Adv. Differential Equations, 5 (2000), 465-514.   Google Scholar

[9]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, vol. 34, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.  Google Scholar

[10]

O. Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev Spaces of negative order and exact controllability for semilinear parabolic equations, Publ. Res. Inst. Math. Sci., 39 (2003), 227-274.  doi: 10.2977/prims/1145476103.  Google Scholar

[11]

O. A. Ladyzhenskaya and N. N. Ural'ceva, Linear and Quasilinear Elliptic Equations, Translations by Scripta Technica, Inc, Academy Press, New York and London, 1968.  Google Scholar

[12]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, vol. 23, AMS, Providence, RI, 1968. Available from: https://books.google.es/books?id=dolUcRSDPgkC.  Google Scholar

[13]

K. Le Balc'h, Controllability of a $4 \times 4$ quadratic reaction-diffusion system, J. Differential Equations, 266 (2019), 3100-3188.  doi: 10.1016/j.jde.2018.08.046.  Google Scholar

[14]

G. Lebeau and L. Robbiano, Contrôle exact de léquation de la chaleur, Communications in Partial Differential Equations, 20 (1995), 335-356.   Google Scholar

[15]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, 1996. Available from: https://books.google.es/books?id=s9Guiwylm3cC. doi: 10.1142/3302.  Google Scholar

[16]

J.-L. Lions, Controlablité exacte des syst$\grave{e}$mes distribués: Remarques sur la théorie générale et les applications, Analysis and Optimization System, Springer, (1986), 3–14. doi: 10.1007/BFb0007542.  Google Scholar

[17]

J. L. Lions and E. Magenes, Problemes aux Limites non Homogenes et Applications, Grundlehren der mathematischen Wissenschaften, Springer Berlin Heidelberg, vol 1, 1968. Google Scholar

[18]

X. Liu and X. Zhang, Local controllability of multidimensional quasi-linear parabolic equations, SIAM J. Control Optim., 50 (2012), 2046-2064.  doi: 10.1137/110851808.  Google Scholar

[19]

J. LohéacE. Trélat and E. Zuazua, Minimal controllability time for the heat equation under unilateral state or control constraints, Math. Models Methods Appl. Sci., 27 (2017), 1587-1644.  doi: 10.1142/S0218202517500270.  Google Scholar

[20]

D. Pighin and E. Zuazua, Controllability under positive constraints of semilinear heat equations, Math. Control Relat. Fields, 8 (2018), 935-964.  doi: 10.3934/mcrf.2018041.  Google Scholar

[21]

C. PoucholE. Trélat and E. Zuazua, Phase portrait control for 1d monostable and bistable reaction-diffusion equations, Nonlinearity, 32 (2019), 884-909.  doi: 10.1088/1361-6544/aaf07e.  Google Scholar

[22]

M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, Springer, New York, 2012. Available from: https://books.google.es/books?id=JUXhBwAAQBAJ. Google Scholar

[23]

E. J. P. G. Schmidt, Boundary control for the heat equation with steady-state targets, J. Differential Equations, 78 (1989), 89-121.  doi: 10.1016/0022-0396(89)90077-6.  Google Scholar

[24]

E. Zeidler, Nonlinear Functional Analysis and its Applications I: Fixed-Point Theorems, Springer-Verlag, New York, Berlin, Heidelberg, Tokio, 1986.  Google Scholar

Figure 1.  The stair-case method. Trajectory of state-control in blue. Path of steady states in red
Figure 2.  Trajectory of state-control in blue. Target trajectory in red
Figure 3.  Initial datum $ \varphi^T $ for the adjoint system
[1]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[2]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[3]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[4]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021029

[5]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[6]

Horst R. Thieme. Remarks on resolvent positive operators and their perturbation. Discrete & Continuous Dynamical Systems, 1998, 4 (1) : 73-90. doi: 10.3934/dcds.1998.4.73

[7]

Flank D. M. Bezerra, Jacson Simsen, Mariza Stefanello Simsen. Convergence of quasilinear parabolic equations to semilinear equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3823-3834. doi: 10.3934/dcdsb.2020258

[8]

Peng Chen, Xiaochun Liu. Positive solutions for Choquard equation in exterior domains. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021065

[9]

Danielle Hilhorst, Pierre Roux. A hyperbolic-elliptic-parabolic PDE model describing chemotactic E. Coli colonies. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021033

[10]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[11]

Lidan Wang, Lihe Wang, Chunqin Zhou. Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1241-1261. doi: 10.3934/cpaa.2021019

[12]

Claudianor O. Alves, Giovany M. Figueiredo, Riccardo Molle. Multiple positive bound state solutions for a critical Choquard equation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021061

[13]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[14]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[15]

Peng Zhang, Yongquan Zeng, Guotai Chi. Time-consistent multiperiod mean semivariance portfolio selection with the real constraints. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1663-1680. doi: 10.3934/jimo.2020039

[16]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[17]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[18]

Hongsong Feng, Shan Zhao. A multigrid based finite difference method for solving parabolic interface problem. Electronic Research Archive, , () : -. doi: 10.3934/era.2021031

[19]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[20]

Qian Cao, Yongli Cai, Yong Luo. Nonconstant positive solutions to the ratio-dependent predator-prey system with prey-taxis in one dimension. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021095

2019 Impact Factor: 0.857

Article outline

Figures and Tables

[Back to Top]